MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. CIRCULAR MECH STD 33MM; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. CIRCULAR MECH STD 33MM; STAPLE, IMPLANTABLE
Catalog Number CDH33B
Medical Device Problem Code Failure to Form Staple (2579)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/01/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a lap colon procedure while using the circular stapler, the surgeon noticed after firing that the staple line was not properly formed, with some of the staples visible on the line.It was necessary to make a reinforcing suture since, at some points, the mechanical suture was not well closed.An experienced surgeon in the use of the material requested the opening of a complaint for analysis.The surgery was delayed due to the reported event, 15 minutes.The procedure was successfully completed.There were no patient consequences.
 
Additional Manufacturer Narrative
(b)(4).Date sent 5/22/2025.D4 batch # unk.An analysis of the product could not be performed since a physical sample was not received for evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.However, if the product is received at a later date, the investigation will be updated as applicable.The manufacturing records were reviewed and the manufacturing/packaging criteria were met prior to the release of this lot.Photo images were received.Any additional information obtained from the photo evaluation will be included as part of the product investigation.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 6/4/2025.Additional information: it is difficult to comment without proper context.I can see staple ends which may be the 3d tips protruding out the ends which would not be considered normal.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 6/19/2025.Photo analysis: this is an analysis of a photo submitted for evaluation.During the visual analysis, the following was observed: the photo shows tissue what appears to be the tips of staples protruding of the tissue.However, due to tissue proper or improper staples could not be observed.Based on the photo the event described cannot be confirmed.Hands on device analysis may provide the additional evidence necessary to confirm the root cause of the reported event.Because the instrument was not returned our evaluation is limited.A manufacturing record evaluation was performed for the finished device lot 161d59, and no non-conformances were identified.

Brand Name
CIRCULAR MECH STD 33MM
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
3035526892
MDR Report Key22069262
Report Number3005075853-2025-03844
Device Sequence Number15793528
Product Code GDW
UDI-Device Identifier10705036003472
UDI-Public(01)10705036003472(17)290531(10)161D59
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K983536
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCDH33B
Device Lot Number161D59
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/19/2025
Supplement Date Received by Manufacturer06/02/2025
06/17/2025
Initial Report FDA Received Date05/22/2025
Supplement Report FDA Received Date06/04/2025
06/19/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/27/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown